Alert archive / Montana / Winter Weather Advisories in 2008

Winter Weather Advisory 21, NWS Missoula, MT

December 26, 2008Flathead County, Lake County, Sanders County, Montana

NWS Missoula, MT issued this winter weather advisory at Dec 26, 2008, 2:36 PM MST for Flathead County, Lake County, Sanders County, Montana. It took effect at Dec 27, 2008, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 26, 2008, 2:36 PM MST (21:36 UTC)
In effect from
Dec 27, 2008, 5:00 PM MST
Expired
Dec 27, 2008, 4:07 AM MST
In force
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Sanders County, MT

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 262137
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
236 PM MST FRI DEC 26 2008

...HEAVY SNOW POSSIBLE OVER THE NORTHERN ROCKIES...

.AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN WILL MOVE OVER
THE MOUNTAINS ALONG THE MONTANA-IDAHO BORDER TONIGHT. THIS SYSTEM
WILL PRODUCE HEAVY SNOW WHICH WILL SPREAD SOUTHEASTWARD BEGINNING
SATURDAY MORNING AND CONTINUING INTO SUNDAY. THE SNOW WITH THIS
STORM WILL BE WETTER AND HEAVIER THAN THE SNOW FROM PREVIOUS STORMS.

IDZ005-006-MTZ001-004-006-270600-
/O.UPG.KMSO.WS.A.0023.081227T1200Z-081228T1200Z/
/O.NEW.KMSO.WS.W.0019.081227T1800Z-081229T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
236 PM MST FRI DEC 26 2008 /136 PM PST FRI DEC 26 2008/

...WINTER STORM WARNING IN EFFECT FROM 11 AM MST /10 AM PST/
SATURDAY TO 5 PM MST /4 PM PST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 AM MST /10
AM PST/ SATURDAY TO 5 PM MST /4 PM PST/ SUNDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

MOST AREAS WILL RECEIVE 8 TO 14 INCHES OF NEW SNOW BY SUNDAY
AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL
OVER LOOKOUT AND LOLO PASSES WILL BE IMPACTED BY THIS STORM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG
WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ002-043-270600-
/O.UPG.KMSO.WS.A.0023.081227T1800Z-081228T1800Z/
/O.NEW.KMSO.WS.W.0019.081228T0000Z-081229T0000Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
236 PM MST FRI DEC 26 2008

...WINTER STORM WARNING IN EFFECT FROM 5 PM SATURDAY TO 5 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM SATURDAY
TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

MOST AREAS WILL RECEIVE 8 TO 12 INCHES OF NEW SNOW BY SUNDAY
AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL
OVER MARIAS PASS WILL BE IMPACTED BY THIS STORM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG
WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ003-270600-
/O.NEW.KMSO.WW.Y.0021.081228T0000Z-081229T0000Z/
FLATHEAD/MISSION VALLEYS-
236 PM MST FRI DEC 26 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 5 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO
5 PM MST SUNDAY.

MOST AREAS CAN EXPECT TO SEE 2 TO 6 INCHES OF TOTAL
SNOWFALL...WITH LOCAL AREAS TO 10 INCHES BY SUNDAY AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWUS45 KMSO 270519
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1019 PM MST FRI DEC 26 2008

...HEAVY SNOW POSSIBLE OVER THE NORTHERN ROCKIES...

.AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN WILL MOVE OVER
THE MOUNTAINS ALONG THE MONTANA-IDAHO BORDER TONIGHT. THIS SYSTEM
WILL PRODUCE HEAVY SNOW WHICH WILL SPREAD SOUTHEASTWARD BEGINNING
SATURDAY MORNING AND CONTINUING INTO SUNDAY. THE SNOW WITH THIS
STORM WILL BE WETTER AND HEAVIER THAN THE SNOW FROM PREVIOUS
STORMS WITH STRONG GUSTY WINDS EXPECTED AT HIGHER ELEVATIONS.

IDZ005-006-MTZ001-004-006-271230-
/O.CON.KMSO.WS.W.0019.081227T1800Z-081229T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
1019 PM MST FRI DEC 26 2008 /919 PM PST FRI DEC 26 2008/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM MST /10 AM
PST/ SATURDAY TO 5 PM MST /4 PM PST/ SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM MST /10 AM
PST/ SATURDAY TO 5 PM MST /4 PM PST/ SUNDAY. 

MOST AREAS WILL RECEIVE 8 TO 14 INCHES OF NEW SNOW BY SUNDAY
AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS.
TRAVEL OVER LOOKOUT AND LOLO PASSES WILL BE DIFFICULT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG
WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ002-043-271230-
/O.CON.KMSO.WS.W.0019.081228T0000Z-081229T0000Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
1019 PM MST FRI DEC 26 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM SATURDAY TO
5 PM MST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM SATURDAY TO
5 PM MST SUNDAY. 

MOST AREAS WILL RECEIVE 8 TO 12 INCHES OF NEW SNOW BY SUNDAY
AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL
OVER MARIAS PASS WILL BE IMPACTED BY THIS STORM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG
WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ003-271230-
/O.CON.KMSO.WW.Y.0021.081228T0000Z-081229T0000Z/
FLATHEAD/MISSION VALLEYS-
1019 PM MST FRI DEC 26 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY
TO 5 PM MST SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO
5 PM MST SUNDAY. 

MOST AREAS CAN EXPECT TO SEE 2 TO 6 INCHES OF TOTAL SNOWFALL...
WITH LOCAL AREAS IN THE FLATHEAD VALLEY UP TO 10 INCHES BY SUNDAY
AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 271107
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
407 AM MST SAT DEC 27 2008

...HEAVY SNOW POSSIBLE OVER THE NORTHERN ROCKIES...

.AN EXTREMELY MOIST AND DYNAMIC WEATHER SYSTEM WILL MOVE OVER
THE INTERMOUNTAIN WEST TODAY THROUGH SUNDAY. THIS SYSTEM WILL
PRODUCE HEAVY SNOW WHICH WILL SPREAD SOUTHEASTWARD BEGINNING
SATURDAY MORNING AND CONTINUING INTO SUNDAY. THE SNOW WITH THIS
STORM WILL BE WETTER AND HEAVIER THAN THE SNOW FROM PREVIOUS
STORMS WITH STRONG GUSTY WINDS EXPECTED AT HIGHER ELEVATIONS.

MTZ003-271915-
/O.UPG.KMSO.WW.Y.0021.081228T0000Z-081229T0000Z/
/O.EXA.KMSO.WS.W.0019.081227T1800Z-081229T0000Z/
FLATHEAD/MISSION VALLEYS-
407 AM MST SAT DEC 27 2008

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 5 PM MST SUNDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

MOST AREAS CAN EXPECT TO SEE 4 TO 8 INCHES OF TOTAL SNOWFALL...
WITH LOCAL AREAS IN THE NORTHERN FLATHEAD VALLEY UP TO 12 INCHES
BY SUNDAY AFTERNOON. TRAVEL WILL BE IMPACTED BY THIS STORM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG
WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ005-MTZ001-004-271915-
/O.EXT.KMSO.WS.W.0019.081227T1200Z-081229T0000Z/
NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION-
LOWER CLARK FORK REGION-
407 AM MST SAT DEC 27 2008 /307 AM PST SAT DEC 27 2008/

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MST /4 PM PST/
SUNDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 PM MST /4 PM
PST/ SUNDAY. 

MOST AREAS WILL RECEIVE 8 TO 14 INCHES OF NEW SNOW BY SUNDAY
AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL
OVER LOOKOUT PASS WILL BE IMPACTED. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
AND AREAS OF BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG
WINDS OVER HIGHER TERRAIN INCLUDING LOOKOUT PASS IS ALSO EXPECTED.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ002-043-271915-
/O.EXT.KMSO.WS.W.0019.081227T1800Z-081229T0000Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
407 AM MST SAT DEC 27 2008

...WINTER STORM WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST SUNDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING
TO 5 PM MST SUNDAY. 

MOST AREAS WILL RECEIVE 8 TO 12 INCHES OF NEW SNOW BY SUNDAY
AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL
OVER MARIAS PASS WILL BE IMPACTED BY THIS STORM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
EXPECTED OVER MARIAS PASS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

IDZ006-MTZ006-271915-
/O.CON.KMSO.WS.W.0019.081227T1800Z-081229T0000Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
407 AM MST SAT DEC 27 2008 /307 AM PST SAT DEC 27 2008/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM MST /10 AM
PST/ THIS MORNING TO 5 PM MST /4 PM PST/ SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM MST /10 AM
PST/ THIS MORNING TO 5 PM MST /4 PM PST/ SUNDAY. 

MOST AREAS WILL RECEIVE 8 TO 14 INCHES OF NEW SNOW BY SUNDAY
AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN THE MOUNTAINS. TRAVEL
OVER LOOKOUT AND LOST TRAIL PASSES WILL BE IMPACTED.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND AREAS
OF BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE EXPECTED OVER HIGHER TERRAIN. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ005-271915-
/O.NEW.KMSO.WW.Y.0022.081227T2100Z-081229T0000Z/
MISSOULA/BITTERROOT VALLEYS-
407 AM MST SAT DEC 27 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 PM MST SUNDAY.

MOST AREAS WILL RECEIVE 3 TO 5 INCHES OF NEW SNOW...WITH LOCALLY
HIGHER AMOUNTS UP TO 8 INCHES BY SUNDAY AFTERNOON. THE NORTHERN
BITTERROOT AND MISSOULA VALLEY ARE EXPECTED TO RECEIVE THE BRUNT
OF THE SNOW WITH THIS SYSTEM...WITH THE SOUTHERN BITTERROOT
RECEIVING LESSER AMOUNTS. TRAVEL MAY BE IMPACTED BY THIS STORM.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter weather advisory went out at Dec 26, 2:32 PM MST, 4 minutes earlier.

Area forecast discussion, Dec 26, 2:32 PM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
232 PM MST FRI DEC 26 2008

.DISCUSSION...A STRONG...MOIST PACIFIC WEATHER SYSTEM IS MOVING
INTO THE WASHINGTON COAST THIS AFTERNOON. THE NORTHWEST FLOW
THIS EVENING WILL BECOMING WESTERLY OVERNIGHT AS THE SYSTEM PUSHES
INTO NORTH CENTRAL IDAHO AND WESTERN MONTANA. AN UPPER LEVEL JET
WILL ALSO PUSH INTO THE REGION AT THIS TIME...HELPING TO ENHANCE
THE SNOWFALL. BY SATURDAY NIGHT THE SNOWFALL WILL EXTEND ACROSS
WESTERN MONTANA AND NORTH CENTRAL IDAHO WITH THE HEAVIEST AMOUNTS
OVER NORTHWEST MONTANA. OVERNIGHT SATURDAY THERE IS A PUSH OF
WARMER AIR FROM THE SOUTHWEST...THIS WILL GIVE SOME OF THE VALLEYS
FROM ABOUT MISSOULA SOUTHWARD THE POSSIBILITY OF PATCHY FREEZING RAIN
UNTIL THE COLDER AIR IS MIXED OUT OF THE VALLEYS. THIS WARMER AIR
WILL CAUSE HIGH TEMPERATURES TO REACH READING SLIGHTLY ABOVE
SEASON NORMALS WITH A MIXTURE OF RAIN AND SNOW IN THE VALLEYS. THE
HIGHER TERRAIN WILL SEE ALL SNOW WITH LOCALLY HEAVY AMOUNTS. A
SNOW ADVISORY HAS BEEN ISSUED FOR THE FLATHEAD VALLEY WITH 2 TO 6
INCHES OF SNOW WITH LOCALLY 10 INCHES EXPECTED OVER 24 HOURS. PLEASE
REFER TO WWW.WEATHER.GOV/MISSOULA FOR FURTHER INFORMATION ON THE
WARNINGS AND ADVISORY.

SUNDAY NIGHT THROUGH FRIDAY NIGHT...A CONTINUED ACTIVE WEATHER
SCENARIO IS ANTICIPATED DURING THE EXTENDED FORECAST PERIODS. THE
FIRST MAJOR WEATHER RELATED IMPACT IS EXPECTED DURING MONDAY...WITH
THE PACIFIC JET STREAM MOVING ACROSS THE NORTHERN ROCKIES. CURRENT
PROJECTED SNOW ACCUMULATIONS ARE SUFFICIENT TO BEGIN PONDERING
WINTER WEATHER HIGHLIGHTS FOR LATE SUNDAY THROUGH MONDAY EVENING...
HOWEVER THIS WILL BE REVISITED LATER IN ORDER TO LESSEN CONFUSION
WITH WINTER WEATHER HIGHLIGHTS IN EFFECT DURING THE SHORT TERM. THE
AIRMASS FOLLOWING THE MONDAY STORM SYSTEM APPEARS TO BE COLD...
HOWEVER NO ARCTIC AIR IS ANTICIPATED TO MOVE INTO THE REGION. IN
FACT...FORECAST TEMPERATURES AS A WHOLE FOR MONDAY NIGHT THROUGH
THURSDAY ARE NEAR OR SLIGHTLY BELOW THE SEASONAL AVERAGE. THE FLOW
ALOFT AND AT RIDGE TOP LEVEL IS EXPECTED TO REMAIN FROM THE WEST AND
NORTHWEST FOLLOWING THE MONDAY STORM SYSTEM...WITH MARGINAL
INSTABILITY FAVORING MOSTLY MOUNTAIN PRECIPITATION ON TUESDAY. BY
WEDNESDAY...THE PACIFIC JET STREAM IS BACK IN THE REGION FOR ANOTHER
POSSIBLE WINTER WEATHER IMPACT DURING NEW YEARS DAY. SINCE MODEL
GUIDANCE HAS BEEN GIVING INCONSISTENT SOLUTIONS DURING THIS
PERIOD...LITTLE CHANGES HAVE BEEN MADE TO PREVIOUS FORECAST FROM NEW
YEARS DAY ONWARD.

&&

.AVIATION...MOUNTAINS AND PASSES AROUND THE REGION WILL REMAIN
OBSCURED THOUGH THIS AFTERNOON. CLOUD COVER WILL FURTHER INCREASE
THIS EVENING AS THE NEXT PACIFIC SYSTEM APPROACHES THE AREA.
MOUNTAIN SNOW WILL BEGIN TONIGHT WITH WIDESPREAD SNOW EXPECTED
THROUGH SATURDAY. KGPI WILL BE THE FIRST TO SEE CEILING AND
VISIBILITY REDUCTIONS DUE TO CLOUDS AND SNOW SATURDAY MORNING.
KMSO WILL MAINLY SEE DOWNSLOPING CONDITIONS UNTIL LATER IN THE DAY
ON SATURDAY WHEN UPPER LEVEL LIFT CAN TAKE OVER AND ALLOW FOR
SNOW OR MIXED PRECIP. KSMN WILL ALSO HAVE THE POTENTIAL FOR
PERIODS OF REDUCED CEILING AND VISIBILITIES THROUGH SATURDAY.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 11 AM SATURDAY TO 5 PM MST SUNDAY FOR
     BITTERROOT/SAPPHIRE MOUNTAINS-KOOTENAI/CABINET REGION-LOWER
     CLARK FORK REGION.

     WINTER WEATHER ADVISORY FROM 5 PM SATURDAY TO 5 PM MST SUNDAY
     FOR FLATHEAD/MISSION VALLEYS.

     WINTER STORM WARNING FROM 5 PM SATURDAY TO 5 PM MST SUNDAY FOR
     POTOMAC/SEELEY LAKE REGION-WEST GLACIER REGION.

ID...WINTER STORM WARNING FROM 10 AM SATURDAY TO 4 PM PST SUNDAY FOR
     NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...KOLATA
LONG TERM...ZUMPFE
AVIATION...KITSMILLER
Hazardous weather outlook, Dec 26, 2:34 PM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
234 PM MST FRI DEC 26 2008

MTZ005-271300-
MISSOULA/BITTERROOT VALLEYS-
234 PM MST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW SHOWERS WILL CONTINUE TO LINGER ACROSS THE NORTHERN ROCKIES
FOR THE DURATION OF TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN IS EXPECTED TO
DEVELOP SATURDAY. THE MISSOULA AND BITTERROOT VALLEYS WILL MAINLY
BE DOWNSLOPED DURING THIS PERIOD...SO HEAVY SNOW AMOUNTS WILL
MAINLY BE CONFINED TO THE HIGHER TERRAIN. ALTHOUGH MAINLY SNOW IS
EXPECTED WITH THIS SYSTEM...A MOIST AND WARMER AIR MASS WILL
CREATE THE CHANCE FOR MIXED RAIN AND SNOW AS WELL AS THE POTENTIAL
FOR FREEZING DRIZZLE. HOLIDAY TRAVEL COULD BE IMPACTED BY THIS
STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ007-271300-
BUTTE/BLACKFOOT REGION-
234 PM MST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW SHOWERS WILL CONTINUE TO LINGER ACROSS THE NORTHERN ROCKIES
FOR THE DURATION OF TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN IS EXPECTED TO
DEVELOP SATURDAY. THIS SYSTEM WILL BE CAPABLE OF PRODUCING
WIDESPREAD SNOW WHICH WILL CONTINUE THROUGH SUNDAY MORNING. LIGHT
TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE...WITH LOCALLY HIGHER
AMOUNTS IN HIGHER ELEVATIONS. TRAVEL OVER THE HIGHER TERRAIN MAY BE
IMPACTED BY THIS STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ009-010-271300-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
234 PM MST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW SHOWERS WILL CONTINUE TO LINGER ACROSS THE NORTHERN ROCKIES
FOR THE DURATION OF TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN IS EXPECTED TO
DEVELOP SATURDAY. THIS SYSTEM WILL BE CAPABLE OF PRODUCING
WIDESPREAD SNOW WHICH WILL CONTINUE THROUGH SUNDAY MORNING. LIGHT
TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE...WITH LOCALLY HIGHER
AMOUNTS IN HIGHER ELEVATIONS. TRAVEL OVER LOST TRAIL PASS MAY BE
IMPACTED BY THIS STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007-008-271300-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
134 PM PST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW SHOWERS WILL CONTINUE TO LINGER ACROSS THE NORTHERN ROCKIES
FOR THE DURATION OF TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXTREMELY MOIST AND DYNAMIC WEATHER PATTERN IS EXPECTED TO
DEVELOP SATURDAY. THIS SYSTEM WILL BE CAPABLE OF PRODUCING
WIDESPREAD SNOW WHICH WILL CONTINUE THROUGH SUNDAY MORNING. LIGHT
TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE...WITH LOCALLY HIGHER
AMOUNTS IN HIGHER ELEVATIONS. HOLIDAY TRAVEL COULD BE IMPACTED BY
THIS STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:46 AM MSTWinter Storm WatchMSOFlathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more11 hr
Dec 26, 2:36 PM MSTWinter Storm WarningMSOFlathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more50 hr

Nearby

Winter Weather Advisories in Montana, 2008Every winter weather advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.